# SDR CA120523022

- Difficulty date: May 10, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Swrngn SA227AC
- Aircraft time: 41,580 hours
- Engine: Garrtt TPE33111U
- Propeller: Mcauly 4HFR34C652
- System (JASC): 2211 · Autopilot Computer
- Part: Computer
- Condition: Malfunctioned
- Location: Autopilot
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: L

## Discrepancy

(CAN) FOLLOWING INITIAL INSTALLATION OF THE ST-593 AUTOPILOT IN THIS ACFT, THE CREW WAS ON DESCENT NEAR INSTRUMENT CONDITIONS.  THEY DISCONNECTED THE AUTOPILOT USING THE DISCONNECT SWITCH AND THEN ATTEMPTED TO FLY THE REMAINDER OF THE APPROACH USING NORMAL ACFT ELECTRIC TRIM FROM THE COPILOT, FLYING, POSITION. THE ACFT RESPONDED TO TRIM DOWN WITH A TRIM UP.  TRIM UP GAVE SAME RESULT. COPILOT HANDED OVER TO PILOT WHO ATTEMPTED TO TRIM DOWN, BUT THE ACFT WOULD ONLY TRIM UP.  APPROACH WAS ABORTED, THE AUTOPILOT DISABLED, AND THE ACFT LANDED.  ON THE GROUND MAINTENANCE FOUND THAT A SIMILAR SEQUENCE ALSO CAUSED THE ORIGINAL ACFT TRIM SWITCHES BOTH SIDES, TO ONLY TRIM UP.  TROUBLESHOOTING CONFIRMED THE PROBLEM WAS IN THE PFGC AND A REPLACEMENT WAS ORDERED WHICH PERFORMED EXACTLY THE SAME.  IT HAD ALREADY BEEN CONFIRMED THAT A KNOWN SERVICEABLE PFGC WORKED CORRECTLY.  IT TURNED OUT THAT THE T2 MOD TO THE PFGC INDICATED BY THE T2 IN THE PN HAD NOT BEEN CARRIED OUT DURING PRODUCTION. COMPLETING THAT MOD, REMOVING A RESISTOR, CURED THE PROBLEM.
